Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 66, NWS Brownsville, TX

September 16, 2009Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Sep 16, 2009, 8:39 PM CDT for Starr County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2009, 8:39 PM CDT (01:39 UTC)
Expired
Sep 16, 2009, 9:15 PM CDT
In force
36 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Starr County, TX

The radar

The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:30 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Sep 16, 3:30 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
330 PM CDT WED SEP 16 2009

.UPDATE...AFTERNOON HEATING CAUSED ENOUGH LIFT TO POP THROUGH THE
WEAK CAP AND INITIATED THUNDERSTORM ACTIVITY ACROSS SOUTHEASTERN
DEEP SOUTH TEXAS. THIS SHOULD CONTINUE FOR TWO OR THREE HOURS. ZONES
HAVE BEEN UPDATED.
&&

.DISCUSSION...THE WINDS CONTINUE LIGHT FROM THE SOUTHEAST THIS
AFTERNOON WITH THE PRESSURE GRADIENT REMAINING WEAK. A WEAK PRESSURE
GRADIENT WILL PERSIST ACROSS THE CWA THROUGHOUT THE FORECAST PERIOD
MAINTAINING LIGHT WINDS. THE WINDS WILL BECOME LIGHT AND VARIABLE TO
CALM DURING THE OVERNIGHT PERIODS AND LIGHT AND VARIABLE TO LIGHT
DURING THE DAYTIME. A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE
CWA THURSDAY SHIFTING THE WINDS TO THE NORTH AND NORTHEAST ON
THURSDAY AND FRIDAY. ANOTHER WEAK COLD FRONT WILL MOVE THROUGH DEEP
SOUTH TEXAS NEXT WEDNESDAY SHIFTING THE WINDS TO THE EAST AND
NORTHEAST. TEMPERATURES WILL CONTINUE ABOVE NORMAL ON THURSDAY WITH
NEAR RECORD HIGH AFTERNOON TEMPERATURES OCCURRING ACROSS PORTIONS OF
THE CWA.  TEMPERATURES WILL DECREASE TO NEAR NORMAL VALUES TO
SLIGHTLY HIGHER THAN NORMAL VALUES FRIDAY THROUGH THE MIDDLE OF NEXT
WEEK. THERE IS A SLIGHT CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA AT TIMES FRIDAY
THROUGH EARLY NEXT WEEK. &&

.MARINE...AT 8AM BUOY020 REPORTED NORTH TO NORTHEAST WINDS AT 6 TO 8
KNOTS WITH SEAS 1 FOOT AT 6 SECONDS. WEAK LOW PRESSURE OVER THE
SOUTHEAST WILL CAUSE AN OFFSHORE FLOW IN THE UPPER LEVELS FOR THE
NEXT FEW DAYS.  THIS WILL CAUSE CONTINUED LOW SEAS AND LIGHT WINDS
THROUGH THE WEEKEND. A RELATIVELY DRY AND STABLE AIRMASS WILL
CONTINUE THROUGH FRIDAY OF THIS WEEK.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS
FOR THE NEXT 24 HOURS.  LIGHT AND VARIABLE WINDS WILL BE THE RULE
THROUGH THURSDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  92  77  91  77 /  00  00  10  10  10
BROWNSVILLE          77  96  75  93  74 /  00  00  10  10  10
HARLINGEN            75  97  74  94  73 /  00  00  10  10  10
MCALLEN              78 100  76  97  75 /  00  00  00  10  10
RIO GRANDE CITY      75 100  75  97  74 /  00  00  00  10  10
SOUTH PADRE ISLAND   80  91  80  89  79 /  00  00  10  10  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS....63
MARINE/AVIATION...65
MESOSCALE...MARTINEZ
Hazardous weather outlook, Sep 16, 3:15 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
315 PM CDT WED SEP 16 2009

TXZ248>257-171100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
315 PM CDT WED SEP 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...
AND SMALL HAIL...WILL PREVAIL THIS AFTERNOON OVER PORTIONS OF DEEP
SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY STRONG WINDS AND SMALL HAIL TO
THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-171100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
315 PM CDT WED SEP 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 16, 4:12 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
412 PM CDT WED SEP 16 2009

TXZ251-162215-
KENEDY-
INCLUDING THE CITY OF...SARITA
412 PM CDT WED SEP 16 2009

...STRONG THUNDERSTORM AFFECTING KENEDY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING
A STRONG THUNDERSTORM OVER SOUTH CENTRAL KENEDY COUNTY...LOCATED
ABOUT 6 MILES SOUTH OF NORIAS...AND MOVING ROUGHLY TO THE SOUTH
AT AROUND 12 MILES PER HOUR.

WIND GUSTS UP TO 50 MILES PER HOUR...DIME SIZE HAIL...AND VERY
FREQUENT AND DANGEROUS LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM.
RESIDENTS OF SOUTHERN KENEDY COUNTY SHOULD MOVE INDOORS UNTIL THIS
THUNDERSTORM PASSES...AND MOTORISTS SHOULD PULL OFF THE ROAD IF
STRONG WINDS ARE ENCOUNTERED.

TOMASELLI
Local storm report, Sep 16, 5:00 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 PM CDT WED SEP 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             2 NNW BROWNSVILLE       25.95N 97.49W
09/16/2009  E0.25 INCH       CAMERON            TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA-SIZE HAIL NEAR THE VALLEY
            INTERNATIONAL COUNTRY CLUB GOLF COURSE NEAR THE
            INTERSECTION OF OF FM 802 AND CENTRAL BLVD.

0340 PM     HAIL             2 NNE BROWNSVILLE       25.95N 97.47W
09/16/2009  E0.25 INCH       CAMERON            TX   PUBLIC

            DIME SIZE HAIL REPORTED NEAR THE INTERSECTION OF PADRE
            ISLAND HIGHWAY AND CENTRAL AVENUE.

0335 PM     HAIL             1 N BROWNSVILLE         25.94N 97.48W
09/16/2009  E0.25 INCH       CAMERON            TX   PUBLIC

            PEA SIZE HAIL REPORTED NEAR THE INTERSECTION OF BOCA
            CHICA BLVD AND BERNARD ROAD IN BROWNSVILLE.

0330 PM     HAIL             2 NNE BROWNSVILLE       25.95N 97.47W
09/16/2009  E0.25 INCH       CAMERON            TX   PUBLIC

            PEA-SIZE HAIL REPORTED NEAR THE INTERSECTION OF FM 802
            AND VERMILLION AVENUE.

0335 PM     HAIL             1 NNE BROWNSVILLE       25.94N 97.48W
09/16/2009  E0.25 INCH       CAMERON            TX   PUBLIC

            PEA SIZE HAIL REPORTED NEAR THE INTERSECTION OF
            INTERNATIONAL BLVD AND BOCA CHICA BLVD.

0340 PM     HAIL             1 NW BROWNSVILLE        25.94N 97.49W
09/16/2009  E0.75 INCH       CAMERON            TX   PUBLIC

            PENNY SIZE HAIL REPORTED NEAR THE INTERSECTION OF
            ELIZABETH STREET AND CENTRAL BLVD IN BROWNSVILLE

&&

RVIPOND
Local storm report, Sep 16, 5:06 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
506 PM CDT WED SEP 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             2 N COMBES              26.27N 97.72W
09/16/2009  E0.50 INCH       CAMERON            TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED MARBLE SIZE HAIL 2 MILES NORTH
            OF COMBES IN CAMERON COUNTY.

0458 PM     TSTM WND GST     LA FERIA                26.16N 97.82W
09/16/2009  E60 MPH          CAMERON            TX   LAW ENFORCEMENT

            LA FERIA POLICE REPORTED 50 TO 60 MPH WINDS ALONG WITH
            DIME SIZE HAIL AT THEIR OFFICE.

&&

RVIPOND
Special weather statement, Sep 16, 5:16 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
516 PM CDT WED SEP 16 2009

TXZ253>255-162330-
HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN
516 PM CDT WED SEP 16 2009

...STRONG THUNDERSTORMS OVER SOUTHEAST DEEP SOUTH TEXAS...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING
CLUSTERS OF STRONG THUNDERSTORMS OVER CAMERON...WILLACY...AND
HIDALGO COUNTY.

THE HEAVIEST THUNDERSTORM ACTIVITY IN CAMERON COUNTY IS IN THE
VICINITY OF LA FERIA...WHILE THE HEAVIEST ACTIVITY IN WILLACY
COUNTY IS NEAR SEBASTIAN AND LYFORD...AND HARGILL AND MONTE ALTO
IN HIDALGO COUNTY. ALL OF THIS ACTIVITY IS GENERALLY MOVING TO
THE SOUTH AT AROUND 15 TO 20 MILES PER HOUR.

LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...SMALL HAIL...AND
STRONG GUSTY WINDS WILL ACCOMPANY THESE THUNDERSTORMS. RESIDENTS
SHOULD MOVE AND REMAIN INDOORS AS THESE THUNDERSTORMS APPROACH...
AND BE PREPARED IN THE EVENT THAT ANY SEVERE THUNDERSTORM WARNINGS
ARE ISSUED FOR THEIR LOCATION.

TOMASELLI
Local storm report, Sep 16, 5:32 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
532 PM CDT WED SEP 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             2 SE LA FERIA           26.14N 97.80W
09/16/2009  E1.00 INCH       CAMERON            TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL THAT
            LASTED ABOUT 5 MINUTES NEAR LA FERIA.

0500 PM     HAIL             2 NNE LA FERIA          26.18N 97.81W
09/16/2009  E1.00 INCH       CAMERON            TX   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
            NORTH PARKER ROAD AND EXPRESSWAY 83 IN LA FERIA.

&&

RVIPOND
Special weather statement, Sep 16, 6:32 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
632 PM CDT WED SEP 16 2009

TXZ248-252-253-170045-
ZAPATA-STARR-HIDALGO-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO
632 PM CDT WED SEP 16 2009

...STRONG THUNDERSTORMS OVER SOUTHWEST DEEP SOUTH TEXAS...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING
CLUSTERS OF STRONG THUNDERSTORMS OVER HIDALGO...STARR...AND ZAPATA
COUNTY.

THE HEAVIEST THUNDERSTORM ACTIVITY IN HIDALGO COUNTY IS IN THE
VICINITY OF MCCOOK...WHILE THE HEAVIEST ACTIVITY IN STARR COUNTY
IS SOUTH OF LA GLORIA AND NORTH OF GARCIASVILLE...AND WEST OF
LOPENO IN ZAPATA COUNTY. ALL OF THIS ACTIVITY IS GENERALLY MOVING
TO THE SOUTH AT AROUND 15 TO 20 MILES PER HOUR.

LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...SMALL HAIL...AND
STRONG GUSTY WINDS WILL ACCOMPANY THESE THUNDERSTORMS. RESIDENTS
SHOULD MOVE AND REMAIN INDOORS AS THESE THUNDERSTORMS APPROACH...
AND BE PREPARED IN THE EVENT THAT ANY SEVERE THUNDERSTORM WARNINGS
ARE ISSUED FOR THEIR LOCATION.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 8:40 PM CDTAreal Flood AdvisoryBROStarr65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.